• question-icon

    Headache in particular vein, giddiness, loss of balance, nervousness. Taken Migarid. Please advise

default
Posted on Mon, 24 Sep 2012 in Headache and Migraines
Question: Hi Doctor, I have been suffering from sever headache on left side of brain in a particular vein, for the last 4-5 months. Sometimes this particular vein gets stretched and causes giddiness. I loose my balance and feel nervous also. I have visited physicians many times and got some temporary relief only for few days by taking migraine treatment tablets (Migarid-10mg). But the symptoms re-appear within a very short time, few days without any warning. My BP remains in the range of 120-80,, 110-70 most of the time even during the crisis time (severe headache) Blood sugar is 110 fasting and ENT and Fundus tastes are normal. Pl advise.
doctor
Answered by Dr. Muhammad Ishfaq Habib 47 minutes later
Hi
Thanks for the query.
The symptoms you are mentioning with normal blood pressure levels and normal ENT seems most likely to be psychiatry origin. Two common things left behind are anxiety neurosis also have additiitional symptoms like palpitations, acidity, irritibility and cold sweats from palms. And second is depression which have additional symptoms of generalised body pains,dizziness, loss of sleep, suicidal thoughts, loss of appetite I would like to know if you are having any such symptoms. Additionaly I would like to know if you ever had. CT scan brain and ever had you became unconsious
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ishfaq Habib 1 hour later
I had anxiety neurosis/depression around 8-10 yrs ago and was treated for it for over two years. I was taking Fludac 20mg for around 2 yrs till 2004. But now i do not have any of these conditions and symptoms as mentioned above (no palpitation, no sweating, leave alone suicidal thoughts - i have very good +ve attitude. I am satisfied with my personal and professional life. I have good sleep and lots of patience. I had never become unconscious.
But, recently my energy levels are very much down and I do not feel as excited as 2 yrs before. As you rightly said that the origin may be psychological, and in fact I had visited 2-3 times a doctor who happens to be a Sr. Psychiatrist, he found nothing abnormal and asked me to do away with medicine or maximum take trika SOS if required as it is a habit forming drug. Also he recommended Yogasana on daily basis. ( which unfortunately I m not able to follow recently)
I tried to get rid of trika SR .5mg but withdrawal symptoms starts troubling in. Now a days low energy levels and unpredictable headache with dizziness have made me to visit Neurologist, he had suggested plain CT Scan ( which is yet not done and he thinks it is not required as the symptoms are of Migraine) and prescribed Tryptomer 5mg 1-0-1 along with some PCM+MR+pain reliever (Mobizox) SOS. I need to understand what is going on and if depression symptoms are reflecting in my reply then what is your advice? Do I need to take some heavy medication ( as I want to avoid this) Plz advise. What is the permanent cure and how long will it take.
doctor
Answered by Dr. Muhammad Ishfaq Habib 36 hours later
hi
thanks for the detailed reply
sorry for the delayed reply as i already have replied to this query but i think due to some technical problem it was not delivered.
The details you have provided show your psychological status have been affected at some stage from the mentioned disease however you have received treatment but either you have not completed the course for the depression treatment which compromises of 06 months duration or either you have been missing doses
Anyhow the symptoms you are experiencing now may be either due to remission of the disease or may be of withdrawal effects of the drug. the point of concern is that you are not willing to take the medicine again but you want to get rid of the symptoms.
my recommendations in that case are use Tramadol 50mg in SOS. keep yourself busy in activities. Do at least 30 mins vigorous exercise as with exercise there is release of natural antidepressant and anti anxiety agents and improves blood supply to brain and replenishes neurotransmitter stores responsible for depression. try to do healthy conversations with friends and family as it is the best remedy in the treatment of anxiety. these are mild symptoms which will hopefully end.
thanks
regards
Dr. Ishfaq Habib
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ishfaq Habib 1 hour later
Thanks for the reply, Doctor.

You rightly said that I don't want to take heavy medication, but willing to take mild medicines or moderate medicines for a defined duration may be for months or few years.

Still i want reply to followings:
1. What medicine shall I continue (Tryptomer, trika, tramadol, fludac, migarid, or any other medicine)
2. How to raise my energy levels and mood upliftment, concentration and memory enhancement.
3. How to cure dizziness, which is more of a concern to me recently.
doctor
Answered by Dr. Muhammad Ishfaq Habib 6 hours later
Hi
All these symptoms are of mild depressions. As I told you take tramadol whenever you experience headache and if you are willing to take some light medication then I would recommend you to have 1month course of escitalopram 10mg once daily along with breakfast which will enhance your mood and will finish the lethargic pain but your energy will only be restored with exverise as I stated previously. Just have one week regular exercise or any physical activity and you will see yourself how much active and energetic you become.
Thanks
egards
Dr. M Ishfaq Habib
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Ishfaq Habib

General & Family Physician

Practicing since :2010

Answered : 661 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Anxiety/ depression

doctor1 MD

I have had multiple viruses infections etc in the last 6 mos the last one started off as a throat infection and ended up having mastitis now I have...

doctor1 MD

Hi, I hav started taking cipralex prescribed 10mg from my doctor for postpartum depression and have really itchy skin and what appears to be exema...

doctor1 MD

I am 19 years old and have been headaches for almost a year now. The pain doesn t stop, some days it hurts less, some days more. I was put on...

doctor1 MD

Hi. I am a 50 year old woman who had a bi-lateral salpingo (sp?) oophorectomy and hysterectomy in 2008 due to ovarian cysts and severe...

doctor1 MD

I'm taking lamictal, Zoloft, and a little klonopin for anxiety/ depression . My psychiatrist is having me wean off the lamictal and start vyvanse....

doctor1 MD

Hi, i have been on effexor xr 75/mg for anxiety/ depression for over 12yrs with no need for a dose increase until a week a go when my anxiety...

doctor1 MD

I have been prescribed the following medications for relief from my spondylolithesis (I am having surgery 11/18): 50mg Tramadol 500mg Robaxen } as...

Get personalised answers from verified doctor in minutes across 80+ specialties

129 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Muhammad Ishfaq Habib
  • Q - By-pass surgery done. Taking medicine. Having severe muscle pain. Any...

  • Q - Suffering from TB. Experiencing loss of balance along with vertigo. What...

  • Q - Detected with two small Gb polyps. Have fatty liver. Is there any risk?...

  • Q - Child suffering from repetitive fever and cough. Suggest some medicine...

  • Q - Having white patches at the end of tail bone. Adviced for fungal cream....

  • Q - Getting gastric, back pain and chest pain due to tension. Blood test and...

  • Q - Feeling a pimple like structure on left testes? Is it any type of cancer?

  • Q - Headache, back pain, cramps, morning sickness. Pregnant?

  • Q - Urine stream goes to right, penis bends to right due to excessive...

  • Q - Child has chest congestion, cough. Used Asthalin. Is sleeping...

backtotop2